Heavy Snow, Ne Box Elder T X Ne/W Weber/Davis
- When
- May 9, 9:00 PM MST to May 12, 6:00 PM MST
- Where
- Ne Box Elder T X Ne/W Weber/Davis forecast zone
- Reported by
- TRAINED SPOTTER
A moist late-season winter storm brought rain and heavy mountain snows to northern Utah. Recent rains coupled with the current storm created landslides in Utah County.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A moist late-season winter storm brought rain and heavy mountain snows to northern Utah. Recent rains coupled with the current storm created landslides in Utah County. As much as 3.5 inches of rain fell in some valley locations along with a few inches of snow. Mountain locations received upwards of 2 feet of snow. Specific snowfall totals were:Alta Lifts - 29", Snowbird - 24, Trial Lake- 20", Snowbasin - 18", Brighton - 18", Timpanogos Divide - 18", Farmington Canyon - 17", Chalk Creek - 15" - Monte Cristo - 13", Suncrest (6500') - Deer Valley - 7", Parleys Summit - 6", South Ogden - 5" and Layton - 4". Sites receiving 3 inches were West Haven, East Layton, Fruit Heights, North Salt Lake, Clearfield and Syracuse.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at May 9, 7:47 PM MST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 847 PM MDT MON MAY 9 2005 .SYNOPSIS...A VIGOROUS AND COLD SPRING STORM WILL AFFECT THE GREAT BASIN WEATHER THROUGH MUCH OF THE WEEK. && .DISCUSSION...SHARP COLD FRONT HAS MOVED SOUTH TO NEAR KU24... EXTENDING NORTHEAST INTO SOUTHWEST WYOMING...APPROACHING KRKS. PRECIPITATION HAS STALLED AND THE MAIN BAND REMAINS OVER THE GREAT SALT LAKE. NAM DEPICTS THIS WELL SHOWING THE UPPER LEVEL JET REMAINING STATIONARY OVERNIGHT AS THE NEXT SHORTWAVE OVER CALIFORNIA ROTATES THROUGH THE BASE OF THE TROUGH. MODEL DOES SUGGEST THE PRECIPITATION ENDS OVER THE NORTHERN WASATCH FRONT AND A BAND REFORMS ALONG THE I-15 CORRIDOR FROM KSLC SOUTH. WILL MONITOR THE CURRENT PRECIPITATION AREA CLOSELY WITH SMALL STREAM AND URBAN FLOODING STILL A THREAT ALONG THE NORTHERN WASATCH FRONT. WILL ALLOW THE WIND ADVISORY TO EXPIRE WESTERN VALLEYS AS SPEEDS ARE DROPPING OFF NOW WITH SUNSET. GOOD WIND ADVISORY NUMBERS WERE OBSERVED TODAY. ZFP UPDATE COMING FOR THAT. SNOW ADVISORY LOOKS GOOD FOR THE WASATCH TONIGHT WITH SNOW LEVELS DROPPING RAPIDLY AND EXCELLENT OROGRAPHIC PATTERN DEVELOPING FOR THE WASATCH RANGE. && .HYDRO...UP TO 1/4 INCH OF RAIN HAS FALLEN THIS EVENING OVER THE NORTHERN WASATCH FRONT. WILL MONITOR CLOSELY AND SMALL STREAM AND URBAN FLOODING THE MAIN THREAT OVERNIGHT. THE WARM TEMPERATURES IN THE MODELS FOR THIS WEEKEND INTO EARLY NEXT WEEK...IF CORRECT...WOULD BRING A GREATER THREAT OF FLOODING FOR THAT TIME FRAME. && .AVIATION...SEE LATEST SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...SNOW ADVISORY WASATCH MOUNTAINS FOR TONIGHT. WY...NONE. GIBSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 610 AM MDT MON MAY 9 2005 UTZ001>021-WYZ021-101300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 610 AM MDT MON MAY 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY A COLD AND VIGOROUS SPRING STORM WILL BE MOVING INTO UTAH TODAY AND TONIGHT. STRONG WINDS WILL DEVELOP AHEAD OF THIS STORM OVER MOST OF WESTERN UTAH LATE THIS MORNING AND CONTINUE INTO THIS EVENING BEFORE DIMINISHING. IN ADDITION TO THE WINDS...STRONG THUNDERSTORMS ARE POSSIBLE OVER NORTHWEST UTAH THIS AFTERNOON AND THIS EVENING. THESE THUNDERSTORMS COULD GENERATE VERY STRONG WIND GUSTS AND HAIL. HEAVY SNOW IS POSSIBLE IN THE NORTHERN MOUNTAINS BEGINNING LATE TONIGHT. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY THIS STORM WILL REMAIN OVER THE AREA THROUGH MID WEEK AND WILL SPREAD A MOIST AND COLDER AIRMASS ACROSS UTAH BY TUESDAY. SIGNIFICANT SNOWFALL COULD CONTINUE IN THE MOUNTAINS OF UTAH AND SOUTHWEST WYOMING TUESDAY...WEDNESDAY AND INTO THURSDAY. THE STORM SYSTEM WILL MOVE EAST FRIDAY.
3 heavy snow, 1 debris flow. Local standard time, as filed.
Landslide encroached upon new homes in Cedar Fork
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468952, 5468953, 5468954, 5468951.